MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NATUS BASE UNIT

NATUS MEDICAL INCORPORATED NATUS BASE UNIT
Model Number 016862
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint# (b)(4).(b)(6) 2022: district sales manager reports unit defective, there are sparks when plugging a breakout box into it.Customer provided video.(b)(6) 2022: follow up email sent to tech support for 2nd request for ae questionnaire and 2nd request for better video showing spark.Tech support responded they sent questionnaire to customer, no response yet and they do not have a better video.(b)(6) 2022: follow up email sent to tech support for 3rd request for ae questionnaire and 2nd request for alleged defective item be returned.Tech support responded they sent request again.(b)(6) 2022: per information received from risk manager, not a risk hazard.There are no capa's related to this issue.This complaint does not identify a deficiency in the product design and therefore a capa is not required per (b)(4), complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.Dhr reviewed, and no related faults/issue found.Install date: (b)(6) 2022.Further investigation to be carried out.The affected product to be evaluated.
 
Event or Problem Description
Part 016862 natus base unit - district sales manager reports unit defective, there are sparks when plugging a breakout box into it.Customer provided video.Follow up emails sent to technical support for 3rd request for adverse event questionnaire and 2nd request for alleged defective item be returned for evaluation.
 
Additional Manufacturer Narrative
Follow up report 001.Ref to natus complaint#(b)(4).Acceptable risk associated with the complaint as per hazard id line 5.101 in doc-(b)(4) xltek eeg psg ras risk analysis spreadsheet.Severity-3.No death or serious injury, considered a customer inconvenience, low risk to user.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.(b)(4) has been opened for investigation.On 13-dec-2022: the affected unit in question was shipped to engineering for investigation.The affected product to be evaluated, awaiting investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 002.Ref to natus complaint#(b)(4).February 14, 2023 engineering provided investigation results: there were no indications inside the customer base unit that the reported sparking event was caused by an internal hardware malfunction.The reported issue could not be reproduced, however, the base unit did exhibit failure on the usb communication lines, possibly as a result from the sparking event described by the customer.It may be possible, if an electrical discharge were to occur near the aluminum plate on the back of the base, that it could couple to the usb communication pins, causing damage down the line on the qseven module, but this is extremely unlikely and has not been successfully reproduced.It is unlikely that the failure happened internally, as only 1 communication line is unstable, all power lines work as intended, and no other damage can be seen on or in the device.The root cause of the sparking event could not be determined nor observed nor did the provided video match the description of the failure.The sparking may be related to the customer site or setup, further investigation may be needed.We did not receive a response from request of information from customer.Failure confirmed: no.Investigation result code: neuro sbu|no issues noted.Closure rationale: complaint could not be verified, monitor for future occurrence.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
 
Event or Problem Description
Part 016862 natus base unit : district sales manager reports unit defective, there are sparks when plugging a breakout box into it.Customer provided video.Follow up emails sent to technical support for 3rd request for adverse event questionnaire and 2nd request for alleged defective item be returned for evaluation.

Brand Name
NATUS BASE UNIT
Common Device Name
NATUS BASE UNIT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
walsh
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1, 
CA  
MDR Report Key15874745
Report Number9612330-2022-00051
Device Sequence Number16761295
Product Code GWQ
UDI-Device Identifier00382830047265
UDI-Public00382830047265
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number016862
Device Catalogue Number016862
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer11/02/2022
11/02/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/20/2022
02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown